MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008300
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 93% stenosed, 8.00mm in length target lesion was located in the moderately tortuous, calcified and 3.00mm in diameter left anterior descending artery.A 3.0mm x 8mm quantum¿ maverick¿ balloon catheter was advanced for pre-dilatation.However, during the first inflation, the balloon ruptured.The device was completely removed and the procedure was completed with another 3.0mm x 8mm quantum¿ maverick¿ balloon catheter.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick mr balloon catheter.The balloon was loosely folded with blood in the wire and inflation lumen.Microscopic inspection revealed a burst in the balloon material, 6mm in length and numerous kinks in the hypotube, and a kink in the inner shaft (inside the burst area) that was 4mm from the tip.Inspection of the remainder of the device revealed numerous kinks in the hypotube.There is no indication the device was inflated over the rated burst pressure.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 93% stenosed, 8.00mm in length target lesion was located in the moderately tortuous, calcified and 3.00mm in diameter left anterior descending artery.A 3.0mm x 8mm quantum maverick balloon catheter was advanced for pre-dilatation.However, during the first inflation, the balloon ruptured.The device was completely removed and the procedure was completed with another 3.0mm x 8mm quantum maverick balloon catheter.No patient complications were reported and the patient's status was stable.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7732005
Report Number2134265-2018-06838
Device Sequence Number2541564
Product Code LOX
UDI-Device Identifier08714729392569
UDI-Public08714729392569
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Model NumberH7493808008300
Device Catalogue Number38080-0830
Device Lot Number21150979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight68